MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EP8740H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that the patient underwent an open coronary artery bypass graft procedure on (b)(6) 2019 and suture was used.The needle was detached from the suture during vascular anastomosis for the lit-lad by continuous suture.Another like device was used to complete the procedure.The procedure time was extended within 30 minutes.There were no patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Additional investigation summary: one empty opened box and fourteen unopened samples of product code ep8740, lot mkr840 were returned for analysis.The product code is double armed.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no pull off suture needle was found, and the tested samples met the finished goods requirements.An empty opened folder, one detached needle and needle-suture of product code ep8740, lot mkr840 were returned for analysis.The product code is double armed.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected, but slightly marks appears to be by use of surgical instrument could be found on the body needle.Also, the needle-suture was examined, the swage and attachment area were noted to be as expected; however, the end suture was flat and cut.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition,the assignable cause of pull off suture needle, suggest an improper handling of the sample.

Brand Name
PRLNE BLU 18IN 8-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8708597
Report Number2210968-2019-82863
Device Sequence Number2072907
Product Code GAW
UDI-Device Identifier10705031206694
UDI-Public10705031206694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberEP8740H
Device Lot NumberMKR840
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/09/2019
Patient Sequence Number1